Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

My mom having on and off dizziness since

Hi..My mom who is 42yrs by age. She has been having on and off dizziness since the last six years. She has this on and off especially when she gets up from her bed. She has fallen down twice few months ago. She also has anaemia. Once she was admitted, a CT scan was done and it was normal. The doctors told this to be vertigo and was given some medicine.. My mom is does not like to take medications. can any one suggest me few thing that can help my mother??
Asked On : Sat, 9 Jan 2010
Answers:  7 Views:  787
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Hi.. Vertigo is a benign condition and has to be treated symptomatically. However anaemia can worsen the symptoms of dizziness. Hence the proper correction of anaemia is needed. She can continue with the iron pills along with dietary supplements
Answered: Mon, 18 Jan 2010
ENT Specialist Dr. Yatin Sethi's  Response
Hii.. as per the history given by you,your mother might be suffering from BPPV(Benign Paroxsmal Positional Vertigo), however it can only be confirmed after a proper vertigo work up. However this can be effectively treated by excersises and medications.But she does need a consultation with a Neurotologist.
Answered: Wed, 2 Feb 2011
I find this answer helpful

1 Doctor agrees with this answer

ENT Specialist Dr. Yatin Sethi's  Response
Hello,
I went through your history of vertigo. As your history is not complete,its difficult to make any diagnosis.Most of the times vertigo is attributed to cervical problem,without being properly investigating it.You need to see a good Neurotologist so that a proper vertigo workup can be done and a diagnosis is made.Because vertigo is a very disabling condition and the patient tends to loose confidence and thence the quality of life.
Answered: Wed, 2 Feb 2011
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
hello my name is mrs sunita raman i have vertigo problem frm last 5 to 6yrs but last year it was aggravtaed after tests at Military hosipital jalandhar was diagosed as symptomatic vertigo got ,i used to having a scatrching in the ear then suddenly i get up or move spinning around me...was also told i have cervical spondalyties..and detected hypothryoid problem my thyroid is undercontrol means after mediciation it is balanced...only i am worried abt my vertigo problem pls treat me kindly guide me...i have been taking vertin and stemeil sincs a long time frm last one year..wud me grateful if i get answer on my e mail id...i am right now based in pune..my id naidusunita123@rediffmail.com..my tel no 020-27476350..thks mrs sunita raman
Answered: Tue, 1 Feb 2011
  User's Response

Vertigo can be treated with medications. There are few labrynthine exercises that can be followed.
These exercises are simple exercises that can be performed at any time.
Answered: Mon, 18 Jan 2010
  User's Response

Avoid sudden change of posture like getting up from the bed suddenly. This will avoid falls and injuries.
Answered: Mon, 18 Jan 2010
  Anonymous's Response

Do get an ECG as well. This is because sometimes cardiac illness shows itself in this form.

Answered: Sat, 9 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor